IDEAS home Printed from https://ideas.repec.org/
MyIDEAS: Login to save this article or follow this journal

A robust theory of resource allocation

  • Graciela Chichilnisky

The theory of social choice introduced in [5,6] is robust; it is completely independent of the choice of topology on spaces of preference. This theory has been fruitful in linking diverse forms of resource allocation; it has been shown [17] that contractibility is necessary and sufficient for solving the social choice paradox; this condition is equivalent [11] to another- limited arbitrage- which is necessary and sufficient for the existence of a competitive equilibrium and the core of an economy [13, 14, 15, 16, 17]. The space of monotone preferences is contractible; as shown already in [6, 17] such that spaces admit social choice rules. However, monotone preferences are of little interest in social choice theory becasue the essence of the social choice problem, such as Condorcet triples, rules out monotonicity.

(This abstract was borrowed from another version of this item.)

If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.

File URL: http://hdl.handle.net/10.1007/BF00179093
Download Restriction: Access to full text is restricted to subscribers.

As the access to this document is restricted, you may want to look for a different version under "Related research" (further below) or search for a different version of it.

Article provided by Springer in its journal Social Choice and Welfare.

Volume (Year): 13 (1996)
Issue (Month): 1 (January)
Pages: 1-10

as
in new window

Handle: RePEc:spr:sochwe:v:13:y:1996:i:1:p:1-10
Contact details of provider: Web page: http://link.springer.de/link/service/journals/00355/index.htm

Order Information: Web: http://link.springer.de/orders.htm

References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:

as in new window
  1. Chichilnisky, Graciela, 1982. "Social Aggregation Rules and Continuity," The Quarterly Journal of Economics, MIT Press, vol. 97(2), pages 337-52, May.
  2. Chichilnisky, Graciela, 1979. "On fixed point theorems and social choice paradoxes," Economics Letters, Elsevier, vol. 3(4), pages 347-351.
  3. Chichilnisky, Graciela, 1980. "Continuous representation of preference," MPRA Paper 8042, University Library of Munich, Germany.
  4. Beth Allen, 1996. "A remark on a social choice problem," Social Choice and Welfare, Springer, vol. 13(1), pages 11-16, January.
  5. Chichilnisky, Graciela, 1996. "Limited arbitrage is necessary and sufficient for the non-emptiness of the core," Economics Letters, Elsevier, vol. 52(2), pages 177-180, August.
  6. Chichilnisky, Graciela, 1997. "Limited arbitrage is necessary and sufficient for the existence of an equilibrium," Journal of Mathematical Economics, Elsevier, vol. 28(4), pages 470-479, November.
  7. Chichilnisky, Graciela, 1990. "Social choice and the closed convergence topology," MPRA Paper 8353, University Library of Munich, Germany.
  8. Chichilnisky, Graciela & Heal, Geoffrey, 1979. "Necessary and sufficient conditions for a resolution of the social choice paradox," MPRA Paper 8495, University Library of Munich, Germany, revised 20 Oct 1981.
  9. Chichilnisky, Graciela, 1994. "Social Diversity, Arbitrage, and Gains from Trade: A Unified Perspective on Resource Allocation," American Economic Review, American Economic Association, vol. 84(2), pages 427-34, May.
  10. Chichilnisky, Graciela, 1985. "Von Neuman- Morgenstern utilities and cardinal preferences," MPRA Paper 8090, University Library of Munich, Germany.
  11. Chichilnisky, Graciela, 1980. "Social choice and the topology of spaces of preferences," MPRA Paper 8006, University Library of Munich, Germany.
  12. Chichilnisky, G., 1992. "Limited Arbitrage is Necessary and Sufficient for the Existence of a Competitive Equilibrium," Papers 93-14, Columbia - Graduate School of Business.
  13. Chichilnisky, Graciela, 1986. "Topological complexity of manifolds of preferences," MPRA Paper 8119, University Library of Munich, Germany.
  14. Chichilnisky, G., 1993. "Intersecting Families of Sets and the Topology of Cones in Economics," Papers 93-17, Columbia - Graduate School of Business.
Full references (including those not matched with items on IDEAS)

This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

When requesting a correction, please mention this item's handle: RePEc:spr:sochwe:v:13:y:1996:i:1:p:1-10. See general information about how to correct material in RePEc.

For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Guenther Eichhorn)

or (Christopher F Baum)

If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

If references are entirely missing, you can add them using this form.

If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

Please note that corrections may take a couple of weeks to filter through the various RePEc services.

This information is provided to you by IDEAS at the Research Division of the Federal Reserve Bank of St. Louis using RePEc data.